Indeterminacy in Incomplete Market Economies
AbstractIt is shown that in a two-period economy with a continuum of states and real assets, the following holds: (1) if the asset structure is complete, then equilibria is finite; (2) if there are a finite number of real assets (this can approximate completeness arbitrarily close) then, for a non-empty open set of economies, there are a continuum of distinct equilibria. Asymptotic versions (on the number of states and on the number of assets) of the result are also given. It is argued, therefore, that incompleteness, by itself, may be a leading source of indeterminacy.
Download InfoTo our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
Bibliographic InfoArticle provided by Springer in its journal Economic Theory.
Volume (Year): 1 (1991)
Issue (Month): 1 (January)
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Polemarchakis, H. M. & Siconolfi, P., 1998. "Prices, Asset Markets and Indeterminacy," Journal of Economic Theory, Elsevier, vol. 82(1), pages 46-64, September.
- Enrique Covarrubias, 2010.
"The Equilibrium Set of Economies with a Continuous Consumption Space,"
2010-10, Banco de México.
- Covarrubias, Enrique, 2011. "The equilibrium set of economies with a continuous consumption space," Journal of Mathematical Economics, Elsevier, vol. 47(2), pages 137-142, March.
- Covarrubias, Enrique, 2008.
"The number of equilibria of smooth infinite economies with separable utilities,"
11099, University Library of Munich, Germany.
- Covarrubias, Enrique, 2013. "The number of equilibria of smooth infinite economies," Journal of Mathematical Economics, Elsevier, vol. 49(4), pages 263-265.
- Enrique Covarrubias, 2011. "The Number of Equilibria of Smooth Infinite Economies," Working Papers 2011-02, Banco de México.
- Covarrubias Enrique, 2010.
"Regular Infinite Economies,"
The B.E. Journal of Theoretical Economics,
De Gruyter, vol. 10(1), pages 1-21, July.
- Covarrubias, Enrique, 2008. "Determinacy of equilibria of smooth infinite economies," MPRA Paper 9437, University Library of Munich, Germany.
- Enrique Covarrubias, 2007. "Regular Infinite Economies," Levine's Working Paper Archive 843644000000000034, David K. Levine.
- Enrique Covarrubias, 2010. "Regular Infinite Economies," Working Papers 2010-03, Banco de México.
- Bettzuge, Marc Oliver, 1998. "An extension of a theorem by Mitjushin and Polterovich to incomplete markets," Journal of Mathematical Economics, Elsevier, vol. 30(3), pages 285-300, October.
- Heracles M. Polemarchakis & P. Siconolfi, 1996. "Prices, Asset Markets and Indeterminacy," Cowles Foundation Discussion Papers 1136, Cowles Foundation for Research in Economics, Yale University.
- Laurent E. Calvet, 1999.
"Incomplete Markets and Volatility,"
Harvard Institute of Economic Research Working Papers
1865, Harvard - Institute of Economic Research.
- Elvio Accinelli, 1999.
"On uniqueness of equilibrium for complete markets with infinitely many goods and in finance models,"
Estudios de Economia,
University of Chile, Department of Economics, vol. 26(1 Year 19), pages 45-61, June.
- Elvio Accinelli, 1998. "On Uniqueness of Equilibrium for Complete Markets with Infinitely Many Goods and in Finance Models," Documentos de Trabajo (working papers) 0398, Department of Economics - dECON.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.